Dear Doc

Published: Sunday | June 2, 2013 Comments 0

Hello, Doctor. I have an important question. What does it mean when a young person has dark brown bumps in the mid-region of the chest and upper belly? They are about one to two millimetres across. Could this be the result of the person having worms? Or could it be owing to consuming too much sugary foods?

No, this does not sound at all like worms. And sugary foods cannot possibly cause that kind of reaction.

I really don't think this is anything serious. It could well be a mild fungal infection of the skin. Those are common in Jamaica, because of the warm climate.

But you should let a doc take a good look at these bumps, She should immediately be able to tell you what they are. In the meatime, do not worry.

Doc, a few Sundays ago, I almost had sexual intercourse with my boyfriend. What happened was that he tried to enter me, but found it difficult to do so. When I looked down, I was alarmed to see that he had ejaculated. It went all over his belly, but not over mine. When I examined my vagina, I didn't see any sperms, but how can I be sure? I know that his penis didn't even go an inch inside me. But I am very worried because he wasn't wearing a condom, and we didn't use any contraceptives. I don't want to get pregnant because I know I'm not ready for a child. I have heard about that morning-after pill. So I'm wondering if it could help? Could I go to the pharmacy and purchase a medication that would stop me from getting pregnant? And do you think I am pregnant?

From what you say, I think it is pretty unlikely that you are pregnant. As to the morning-after pill, I'm afraid it is far too late to use that. One brand of morning-after has to be taken within three days of sex, and another brand has to be taken within five days. There is also a post-coital coil, which has to be inserted within five to seven days of having sex.

However, cheer up! My confident forecast is that your monthly cycle will arrive on time. But you have to be very careful. I urge you not to let something like that happen again.

Either insist that your partner always wears a condom, or start using one of the many excellent contraceptive methods such as:

The Pill;

The Mini Pill;

The shot (the jab);

The patch;

The implant;

The female condom.


Doc, I am a 46-year-old woman who has a very embarrassing problem. You see, I have blackheads on my inner thighs. This has been happening since I was a teenager. I went to my general practitioner, but the cream he gave me didn't work. So I went to a dermatologist who gave me a prescription. It was only after I got it from the pharmacy that I found out it was practically the same thing I had received before. Please help, because I'm desperate.

Sorry to hear about this. If you are very sure that these are blackheads, then you could go to a pharmacy and ask them for a comedone extractor. This is a metal device for getting rid of blackheads. If they don't have one in stock, they should be able to get it for you.

Alternatively, it's now very easy and fairly cheap to buy them through the Internet, and many websites that explain how to use them.

If by any chance the comedone extractor does not work, I advise you to go back and see the dermatologist and explain that the prescribed cream did not do the job.

Send questions to deardoc@gleanerjm.com


Share |

The comments on this page do not necessarily reflect the views of The Gleaner.
The Gleaner reserves the right not to publish comments that may be deemed libelous, derogatory or indecent. Please keep comments short and precise. A maximum of 8 sentences should be the target. Longer responses/comments should be sent to "Letters of the Editor" using the feedback form provided.
blog comments powered by Disqus

Top Jobs

View all Jobs

Videos